Jump to content

Photo

Quitting Accutane Due To Side Effects (Joint/knee Pain)

joint pain knee pain accutane side effects

3 replies to this topic

#1 natwats96

natwats96

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 27-November 12

Posted 11 December 2012 - 10:28 PM

I began taking Accutane in September. I started out 40mg a day. The next month I went up to 30mg 2 times a day along with 10mg of Prednisone a day. I am 16 and I am an expierenced xc and track and field runner.
I am half way through my second month and the only side effect truly affecting me is the joint pain.
I went for a run today and I could not believe how bad my knees and lower back hurt. Never in my life have I stopped a run short due to pain, but this was unbearable. I could barely move my legs it was so bad. I really do not want Accutane to effect my joints long-term. If you guys could PLEASE give me some input and advice I what I should do. I am thinking I might stop taking Accutane because I do not believe clear skin is worth my running career. If anyone has experienced these same effects, please give me some insight on the outcome of your decision! :)

#2 Andychan

Andychan

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Gender:Male
  • Location:Melbourne
  • Joined: 02-December 12

Posted 12 December 2012 - 01:28 AM

From the information booklet: "Accutane can affect you if you do alot of physical training or sport. You may experience muscle fatigue which can lead to poor performance. You should also try to avoid contact sports while you are taking Accutane. If you are training for an upcoming event or playing a seasonal sport you may wish to delay your Accutane treatment until a more convenient time."

#3 Aballarina

Aballarina

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 146
    Gallery Images: 1
    Likes: 18
About Me
  • Gender:Female
  • Location:Vancouver Canada
  • Joined: 09-September 12

Posted 12 December 2012 - 01:47 AM

As far as I've read, it is only while you are taking the drug and maybe a short time after. I didn't read anywhere it is long term, but I would ask your derm to be sure.

#4 arcadia92

arcadia92

    New Member

  • Members
  • Posts & Likes
    Posts: 14
    Likes: 0
About Me
  • Joined: 22-November 12

Posted 12 December 2012 - 09:31 AM

I think its rare for joint pain to be long-term or permanent. I'm nearing the end of my 3rd month and I still experience increased lower back pain and muscle fatigue, which is a problem because I swim a lot. It doesn't bother me that much considering Accutane is saving my skin. But in your case, it sounds really bad, so you should definitely ask your derm on your next appointment.

Oh, and try taking lots of fish oil pills. They're cheap. I started taking 6 pills a day a couple of weeks ago and they helped alleviate some of my back pain.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users